Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1956, Volume 24, Issue 3

A Theorem on Expectations and the Stability of Equilibrium<288:ATOEAT>2.0.CO;2-S
p. 288-293

Alain C. Enthoven, Kenneth J. Arrow

The relationship between extrapolative expectations and dynamic stability is studied in the context of a multiple market system. Metzler's theorem on the Hicksian stability conditions is extended to include a simple expectations function. It is shown that a stable dynamic system can absorb the effects of some extrapolation of price movements and remain stable.

Log In To View Full Content